Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swollen feet?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11258 Questions

default
Posted on Thu, 21 Aug 2014 in General Health
Question: My feet are extremely swollen. The skin is very tight and white when touched. What could be the cause of this?
doctor
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Needs investigations.

Detailed Answer:
Hello,
Thanks for posting your query.
Swelling of the feet is called pedal edema and is caused by accumulation of an excessive amount of watery fluid in cells or intercellular tissues. It can be due to cellulitis, congestive heart failure, kidney disease, arthritis, high altitude (less likely from your location), high salt intake and any blood clot in the veins causing DVT. Are you taking some medicines like laxatives? Abusing these can also cause bilateral pedal edema.
I suggest you an immediate physician consultation. You need to get blood tests, kidney function tests, electrolyte levels, ECG and stress ECHO, venous Doppler of the legs and urine tests done.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 4 hours later
I am prescribed 100 milligrams of methadone daily. Could the swelling be a side effect from the medicine? The methadone makes me crave ice cream. I have been eating at large amount of ice cream in the last 4 months that I've been on methadone. Is it possible that all the ice cream I've been eating be causing the swelling?
doctor
Answered by Dr. Praveen Tayal 4 minutes later
Brief Answer:
Not due to these.

Detailed Answer:
Hello.
Thanks for writing again.
Ice cream and methadone are not likely to cause such a prominent swelling in the feet. It is best to consult a physician and get all the investigations done to rule out the organic causes.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 36 minutes later
thank woven the advice on swelling. I will visit my pcp soon. The methadone makes me sleepy,crave sweets and have nightmares. Is there anything I can do to stop the nightmares?
doctor
Answered by Dr. Praveen Tayal 10 hours later
Brief Answer:
usual side effects.

Detailed Answer:
These are the usual side effects of methadone. You can take a mild sedative to stop the nightmares after consulting your physician.
Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Stress

doctor1 MD

Hi, My wife had a dermoyd cyst removed a few year ago and with it her left ovary. Every since then, she has had a really hard time during her period. Lately, she has experienced a rapid heart rate. She is 23 years old and 105lbs. Generally healthy but she is a smoker. She rarely drinks alcohol and doesn't do any drugs. Her water intake is good as is her diet. She doesn't feel any stress, although, our life is rather stressful. She is anemic and has low blood pressure and her heart rate averages around 100bpm during her period. Is this something we should worry about?

doctor1 MD

hi,i keep getting out of breath and feeling tied i get a lot off flem in my throat all the time even though i have not a cold,i also had a very fast heart beat which the doctor gave me propranol tablets 3 times a day ca n you tell have i got a heart problem as it is really worry me?

doctor1 MD

I have had a thudding heartbeat for two days, off and on, mostly on. Also accompanied by shortness of breath. The heartbeat isn't fast or irregular, but I can feel it, like it's heavy in my chest. I've had this before a few years ago, and my doctor thought it was anxiety and wanted to out me on an anti anxiety drug, but I felt like it was a physical issue instead of anxiety. I have low stress, not usually anxious, work out a few times a week, non smoker (for 5 years) recently lost about 35 lbs (1-1/2 years ago) Could this be allergies?

doctor1 MD

30 minutes after a run yesterday, that i did not feel was extremely stressful. my heart felt out of rhythm and i was coughing. i felt like the cough was to get it back in rhythm, is it? i am a 50 year old female, have high blood pressure and am about 40 # overweight. i have had a EKG and stress test w/ultra sound and everything is normal.

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?